Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 104, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2009, 6:44 PM CDT for Adair County, LeFlore County, Sequoyah County, Oklahoma; 7 counties in Arkansas. It was in force for 76 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2009, 6:44 PM CDT (23:44 UTC)
- Expired
- Apr 9, 2009, 8:00 PM CDT
- In force
- 76 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Carroll County, AR, Crawford County, AR, Franklin County, AR, Madison County, AR, Sebastian County, AR, Washington County, AR, Adair County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 25 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 6:55 PM CDT | HAIL 1 | Summerfield, OK | |
| Apr 9, 6:55 PM CDT | TORNADO | 6 Wnw Wister, OK | A TORNADO SNAPPED AND UPROOTED NUMEROUS TREES...BLEW DOWN POWER POLES AND POWER LINES...DAMAGED SEVERAL HOMES...AND DESTROYED SEVERAL BARNS. ESTIMATED MAXIMUM WINDS IN THE TORNADO WERE 95 TO 105 MPH...THUS THE TORNADO HAS BEEN RATED EF-1 ON THE ENHANCED FUJITA |
| Apr 9, 6:56 PM CDT | TSTM WND DMG | 5 Wnw Wister, OK | TREES UPROOTED. SOME BROKEN OFF ABOVE GROUND. POWER POLES BROKEN. DAMAGE OVER 100 YARDS WIDE AND ESTIMATED OVER 500 YARDS LONG. ABOUT 1 MILE WEST OF KENNADY. FOLLOWUP SURVEY OF DAMAGE LIKELY. |
| Apr 9, 6:58 PM CDT | HAIL 1.75 | Whitesboro, OK | |
| Apr 9, 7:05 PM CDT | HAIL 1 | Wister, OK | |
| Apr 9, 7:09 PM CDT | TSTM WND DMG | 2 Nw Van Buren, AR | LARGE TREE LIMBS DOWN |
| Apr 9, 7:12 PM CDT | TSTM WND GST 60 | Figure Five, AR | |
| Apr 9, 7:15 PM CDT | HAIL 1 | 4 E Panama, OK | |
| Apr 9, 7:16 PM CDT | HAIL 1 | Fayetteville, AR | FAR NORTHERN PART OF TOWN |
| Apr 9, 7:18 PM CDT | HAIL 1 | Fayetteville, AR | |
| Apr 9, 7:30 PM CDT | TSTM WND DMG | 6 W Eureka Springs, AR | LARGE TREES AND POWER LINES DOWN IN GRASSY KNOB, SILVER SUMMIT SUBDIVISION |
| Apr 9, 7:34 PM CDT | TSTM WND DMG | 2 Nw Van Buren, AR | 6 INCH DIAMETER TREES DOWN. |
| Apr 9, 7:34 PM CDT | HAIL 0.88 | Midland, AR | |
| Apr 9, 7:45 PM CDT | TSTM WND DMG | Pleasant Hill, AR | 2.5 FOOT DIAMETER TREE DOWN AND BLOCKING ROADWAY |
| Apr 9, 7:47 PM CDT | HAIL 0.75 | Hindsville, AR | |
| Apr 9, 7:57 PM CDT | TSTM WND DMG | Combs, AR | SEVERAL LARGE TREE LIMBS DOWN |
| Apr 9, 7:57 PM CDT | HAIL 0.75 | Combs, AR | |
| Apr 9, 7:59 PM CDT | TSTM WND DMG | Mulberry, AR | 12 TO 16 INCH DIAMETER TREES LAYING ACROSS THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 1:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2492 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 549 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 092344
SVRTSA
ARC007-015-033-047-087-131-143-OKC001-079-135-100100-
/O.NEW.KTSA.SV.W.0104.090409T2344Z-090410T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT THU APR 9 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
EASTERN ADAIR COUNTY IN NORTHEAST OKLAHOMA
BENTON COUNTY IN NORTHWEST ARKANSAS
WESTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
CRAWFORD COUNTY IN NORTHWEST ARKANSAS
MADISON COUNTY IN NORTHWEST ARKANSAS
WASHINGTON COUNTY IN NORTHWEST ARKANSAS
LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 800 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GRAVETTE TO
WESTVILLE TO WHITESBORO...MOVING EAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CINCINNATI...GENTRY...DECATUR...GRAVETTE...WISTER...PANAMA...
MULDROW...SPRINGTOWN...MUSE...SPIRO...LINCOLN...SHORT...HIGHFILL...
POTEAU...ROLAND...HIWASSE...HOWE...HEAVENER...CAMERON...PRAIRIE
GROVE...NATURAL DAM...STRICKLER...MOFFETT...BELLA VISTA...POCOLA...
ARKOMA...CEDARVILLE...LEE CREEK...FARMINGTON...TONTITOWN...CAVE
SPRINGS...FORT SMITH...BONANZA...BENTONVILLE...FIGURE FIVE...VAN
BUREN...HACKETT...BLACKBURN...GREENLAND...WEST FORK...RUDY...PEA
RIDGE...FAYETTEVILLE...SPRINGDALE...LOWELL...ROGERS...JENNY LIND...
MIDLAND...BARLING...HARTFORD...CHESTER...WINSLOW...EXCELSIOR...
ALMA...BRENTWOOD...MOUNTAINBURG...GREENWOOD...GARFIELD...
HUNTINGTON...ELKINS...DYER...MANSFIELD...LAVACA...GATEWAY...WAR
EAGLE...BURNVILLE...BLOOMER...WESLEY...MULBERRY...FERN...
WASHBURN...HINDSVILLE...CHARLESTON...FORT CHAFFEE...BEAVER...
CLIFTY...JAPTON...BRANCH...EUREKA SPRINGS...CASS...HUNTSVILLE...
FORUM...SAINT PAUL...AURORA...OZARK...GRANDVIEW...WITTER AND
WIEDERKEHR VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3593 9364 3532 9380 3531 9390 3522 9392
3523 9402 3514 9403 3514 9413 3507 9423
3496 9423 3492 9444 3468 9445 3469 9498
3603 9458 3650 9460 3650 9356
TIME...MOT...LOC 2344Z 274DEG 35KT 3645 9449 3598 9453
3475 9486
$$3 follow-up statements
000
WWUS54 KTSA 100003
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT THU APR 9 2009
ARC007-015-033-047-087-131-143-OKC001-079-135-100100-
/O.CON.KTSA.SV.W.0104.000000T0000Z-090410T0100Z/
WASHINGTON AR-CARROLL AR-SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-
BENTON AR-MADISON AR-ADAIR OK-SEQUOYAH OK-LE FLORE OK-
703 PM CDT THU APR 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR LE FLORE...EASTERN SEQUOYAH...SOUTHEASTERN ADAIR...MADISON...
BENTON...FRANKLIN...CRAWFORD...SEBASTIAN...WESTERN CARROLL AND
WASHINGTON COUNTIES...
AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
HIWASSE TO PRAIRIE GROVE TO 8 MILES SOUTHWEST OF HODGEN...MOVING EAST
AT 40 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL TO THE SIZE
OF QUARTERS.
SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...LARGE
PORTIONS OF THE WARNED COUNTIES WILL BE AFFECTED BY THESE STORMS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3604 9450 3650 9446 3650 9356 3593 9364
3532 9380 3531 9390 3522 9392 3523 9402
3514 9403 3514 9413 3507 9423 3496 9423
3492 9444 3468 9445 3469 9498
TIME...MOT...LOC 0001Z 274DEG 35KT 3644 9429 3597 9433
3475 9470
$$000
WWUS54 KTSA 100030
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT THU APR 9 2009
OKC001-100039-
/O.CAN.KTSA.SV.W.0104.000000T0000Z-090410T0100Z/
ADAIR OK-
730 PM CDT THU APR 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR COUNTY IS
CANCELLED...
THE LINE OF STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE
COUNTY...AND THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3470 9476 3601 9436 3650 9419 3650 9356
3593 9364 3532 9380 3531 9390 3522 9392
3523 9402 3514 9403 3514 9413 3507 9423
3496 9423 3492 9444 3468 9445
TIME...MOT...LOC 0029Z 274DEG 35KT 3646 9399 3594 9404
3557 9418 3526 9430 3502 9441 3472 9447
$$
ARC007-015-033-047-087-131-143-OKC079-135-100100-
/O.CON.KTSA.SV.W.0104.000000T0000Z-090410T0100Z/
WASHINGTON AR-CARROLL AR-SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-
BENTON AR-MADISON AR-SEQUOYAH OK-LE FLORE OK-
730 PM CDT THU APR 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN LE FLORE...EASTERN SEQUOYAH...MADISON...EASTERN BENTON...
FRANKLIN...CRAWFORD...SEBASTIAN...WESTERN CARROLL AND WASHINGTON
COUNTIES...
AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HILL TOP TO HICKS TO MOUNTAINBURG TO JENNY LIND TO
HARTFORD TO 12 MILES SOUTHEAST OF HODGEN...MOVING EAST AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MUCH OF THE
AFOREMENTIONED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3470 9476 3601 9436 3650 9419 3650 9356
3593 9364 3532 9380 3531 9390 3522 9392
3523 9402 3514 9403 3514 9413 3507 9423
3496 9423 3492 9444 3468 9445
TIME...MOT...LOC 0029Z 274DEG 35KT 3646 9399 3594 9404
3557 9418 3526 9430 3502 9441 3472 9447
$$000
WWUS54 KTSA 100047
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT THU APR 9 2009
OKC079-135-100057-
/O.CAN.KTSA.SV.W.0104.000000T0000Z-090410T0100Z/
SEQUOYAH OK-LE FLORE OK-
747 PM CDT THU APR 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LE FLORE AND
SOUTHEASTERN SEQUOYAH COUNTIES IS CANCELLED...
THE LINE OF STORMS THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA...AND THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3593 9364 3532 9380 3531 9391 3522 9392
3523 9402 3514 9403 3514 9413 3508 9422
3496 9423 3495 9437 3492 9444 3499 9445
3599 9421 3650 9403 3650 9357
TIME...MOT...LOC 0047Z 274DEG 35KT 3648 9367 3599 9378
3586 9398 3555 9401 3525 9409 3501 9420
3471 9426
$$
ARC007-015-033-047-087-131-143-100100-
/O.CON.KTSA.SV.W.0104.000000T0000Z-090410T0100Z/
WASHINGTON AR-CARROLL AR-SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-
BENTON AR-MADISON AR-
747 PM CDT THU APR 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR MADISON...EASTERN BENTON...FRANKLIN...CRAWFORD...SEBASTIAN...
WESTERN CARROLL AND EASTERN WASHINGTON COUNTIES...
AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK HILL TO JAPTON TO ARNETT TO PLEASANT HILL TO FORT
CHAFFEE TO LIBERTY TO 20 MILES SOUTH OF PATTERSON...MOVING EAST AT 40
MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MUCH OF THE
AFOREMENTIONED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3593 9364 3532 9380 3531 9391 3522 9392
3523 9402 3514 9403 3514 9413 3508 9422
3496 9423 3495 9437 3492 9444 3499 9445
3599 9421 3650 9403 3650 9357
TIME...MOT...LOC 0047Z 274DEG 35KT 3648 9367 3599 9378
3586 9398 3555 9401 3525 9409 3501 9420
3471 9426
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:20 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 9, 6:20 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT THU APR 9 2009
.DISCUSSION...
&&
.AVIATION...
BAND OF SEVERE THUNDERSTORMS MOVING INTO ARKANSAS TAF SITES DURING
FIRST HOUR OR TWO OF THE FORECAST PERIOD. LARGE HAIL... DAMAGING
WINDS... ISOLATED TORNADOES WILL ALL BE POSSIBLE AT KXNA... KFYV...
AND KFSM. STORMS HAVE ALREADY PASSED OKLAHOMA TAF SITES AND STRONG
AND GUSTY WESTERLY WINDS CAN BE EXPECTED FOR MUCH OF THE OVERNIGHT
HOURS. STRONG GUSTY WESTERLY WINDS WILL AFFECT ARKANSAS TAF SITES
AS WELL AFTER THUNDERSTORMS CLEAR THE AREA.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ059-OKZ060-OKZ064-OKZ065-OKZ066-OKZ067-OKZ070-OKZ071-
OKZ073-OKZ074-OKZ075.
WIND ADVISORY UNTIL 10 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
AVIATION...06Hazardous weather outlook, Apr 9, 1:00 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU APR 9 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU APR 9 2009
...SEVERE THUNDERSTORMS...WITH TORNADOES AND LARGE HAIL...POSSIBLE
THIS AFTERNOON AND EARLY EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 2 PM.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 2 PM.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 4 PM.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=61.
AREA...EASTERN OKLAHOMA.
ONSET...AFTER 5 PM.
AREA AT GREATEST RISK...EASTERN OKALHOMA WEST OF HIGHWAY 75.
DISCUSSION...
EARLY THIS AFTERNOON...A SURFACE LOW WAS LOCATED OVER NORTHWEST
OKLAHOMA WITH A DRYLINE ARCING FROM THE LOW INTO CENTRAL OKLAHOMA.
THE OVERALL PROGRESSION OF THIS SYSTEM HAS SLOWED SOME FROM PREVIOUS
FORECASTS...AND THE DRYLINE IS NOW EXPECTED TO STRETCH FROM PAWHUSKA
TO TULSA TO MCALESTER TO HUGH BY 6 PM. RAPID MOISTURE RETURN HAS
OCCURED HEAD OF THE DRYLINE...WITH SURFACE DEWPOINTS ALREADY IN THE
55F-60F RANGE ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS.
INITIAL DEVELOPMENT APPEARS POSSIBLE NEAR THE KANSAS/OKLAHOMA BORDER
AFTER 2 PM...GENERALLY NEAR AND EAST OF THE TRACK OF THE SURFACE
LOW. THE CAP IS EXPECTED TO SIGNIFICANTLY DIMINISH BY MID AFTERNOON
ACROSS EASTERN OKLAHOMA...AS STRONG WARMING WORKS EASTWARD INTO THE
REGION JUST BEHIND THE DRYLINE. ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE GENERALLY
AFTER 3-4 PM...WITH THE ACTIVITY EVENTUALLY INCREASING IN COVERAGE
AND MOVING INTO NORTHWEST ARKANSAS BY THE EARLY EVENING.
WITH SURFACE BASED CAPES AROUND 2000 J/KG AND FAVORABLE WIND
PROFILES...ANY STORM THAT DEVELOPS COULD QUICKLY BECOME SEVERE.
STRONGLY BACKED SURFACE WINDS AND IMPRESSIVE LOW-LEVEL HELICITY
VALUES ARE SUPPORTIVE OF SUPERCELLS...AND A FEW TORNADOES WILL BE
POSSIBLE...PRIMARLY ACROSS NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
THE SEVERE WEATHER THREAT SHOULD BE ENDING BY MID-TO-LATE EVENING AS
THUNDERSTORMS MOVE RAPIDLY TO THE NORTHEAST OUT OF THE FORECAST AREA.
IN ADDITION...DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS
PARTS OF EASTERN OKLAHOMA WEST OF THE DRYLINE BY LATE AFTERNOON OR
EARLY EVENING. DRY SOUTHWEST WINDS GUSTING TO 30 MPH WILL QUICKLY
DROP RELATIVE HUMIDITIES INTO THE 15 TO 20 PERCENT RANGE IN AREAS
WEST AND SOUTHWEST OF A PAWNEE TO HENRYETTA TO HUGO LINE. PLEASE SEE
THE LATEST RED FLAG WARNING...OKCRFWTSA...FOR ADDITIONAL DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER GROUPS SHOULD PREPARE FOR ACTIVATION THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
GUSTY NORTHWESTERLY WINDS FRIDAY MORNING WILL SLOWLY DIMINISH LATE
IN THE DAY. THE NEXT UPPER SYSTEM WILL BEGIN TO AFFECT THE AREA LATE
SATURDAY NIGHT...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED
SUNDAY INTO SUNDAY NIGHT. SOME SEVERE WEATHER IS POSSIBLE...ALTHOUGH
HEAVY RAINFALL WILL LIKELY BE THE MAIN THREAT FROM THIS SYSTEM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Apr 9, 6:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 4 W QUINTON 35.12N 95.44W
04/09/2009 M0.88 INCH PITTSBURG OK PUBLIC
&&
KATLocal storm report, Apr 9, 6:12 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG 3 E VINITA 36.64N 95.10W
04/09/2009 CRAIG OK BROADCAST MEDIA
TREE DAMAGE
&&
SFPLocal storm report, Apr 9, 6:17 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL TAHLEQUAH 35.92N 94.97W
04/09/2009 E1.75 INCH CHEROKEE OK LAW ENFORCEMENT
REPORTED ON THE NORTH END OF TOWN.
&&
KATLocal storm report, Apr 9, 6:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 1 W QUAPAW 36.95N 94.81W
04/09/2009 OTTAWA OK TRAINED SPOTTER
ROOF BLOWN OFF BARN
&&
BASLocal storm report, Apr 9, 6:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL VIAN 35.50N 94.97W
04/09/2009 M0.88 INCH SEQUOYAH OK AMATEUR RADIO
&&
KATLocal storm report, Apr 9, 6:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 8 SE WILBURTON 34.84N 95.21W
04/09/2009 LATIMER OK EMERGENCY MNGR
TORNADO REPORTED ON GROUND WITH POWER LINES DOWN.
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:43 AM CDT | Red Flag Warning | TSA | Choctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 7 more | 17 hr |
| Apr 9, 2:59 PM CDT | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 7 hr |
| Apr 9, 3:25 PM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Apr 9, 4:06 PM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee | 24 min |
| Apr 9, 4:08 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 27 min |
| Apr 9, 4:10 PM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa and 1 more | 65 min |
| Apr 9, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 66 min |
| Apr 9, 4:45 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa | 45 min |
| Apr 9, 4:51 PM CDT | Tornado Warning | TSA | McIntosh | 39 min |
| Apr 9, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 53 min |
| Apr 9, 4:57 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 63 min |
| Apr 9, 4:59 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 61 min |
| Apr 9, 5:05 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Wagoner | 55 min |
| Apr 9, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah | 62 min |
| Apr 9, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Ottawa, Washington | 59 min |
| Apr 9, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Ottawa, Rogers | 43 min |
| Apr 9, 5:46 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 29 min |
| Apr 9, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 35 min |
| Apr 9, 6:02 PM CDT | Tornado Warning | TSA | Craig, Delaware, Ottawa | 43 min |
| Apr 9, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Sequoyah | 56 min |
| Apr 9, 6:17 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 13 min |
| Apr 9, 6:23 PM CDT | Tornado Warning | TSA | Haskell, Latimer, LeFlore | 37 min |
| Apr 9, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 78 min |
| Apr 9, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 19 min |
| Apr 9, 6:37 PM CDT | Tornado Warning | TSA | LeFlore, Pushmataha | 23 min |
| Apr 9, 6:49 PM CDT | Tornado Warning | TSA | LeFlore, Pushmataha | 56 min |
| Apr 9, 6:51 PM CDT | Tornado Warning | TSA | Latimer, LeFlore | 36 min |
| Apr 9, 6:59 PM CDT | Tornado Warning | TSA | Sequoyah | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.